Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 5, 2016, 1:15 PM CDT for Covington County, Alabama. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2016, 1:15 PM CDT (18:15 UTC)
- Expired
- Jul 5, 2016, 2:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Mobile, AL
County Covington County, AL
The radar
The Eglin Afb radar (KEVX), 76 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.3 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 723 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
596
WWUS84 KMOB 051815
SPSMOB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
115 PM CDT TUE JUL 5 2016
ALZ060-051900-
COVINGTON AL-
115 PM CDT TUE JUL 5 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN COVINGTON COUNTY UNTIL 200 PM CDT...
AT 114 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 12 MILES
NORTHWEST OF LAUREL HILL...OR 15 MILES SOUTHWEST OF ANDALUSIA...MOVING
EAST AT 20 MPH.
WINDS BETWEEEN 30 AND 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FLORALA AND LOCKHART.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
ADDITIONAL UPDATES WILL BE ISSUED ON THIS THUNDERSTORM AS CONDITIONS
WARRANT.
&&
LAT...LON 3099 8627 3099 8669 3100 8670 3121 8667
3119 8623
TIME...MOT...LOC 1814Z 279DEG 16KT 3111 8660
$$
BUTTSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 5, 12:50 PM CDT, 25 minutes earlier.
Area forecast discussion, Jul 5, 12:50 PM CDT, 25 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1250 PM CDT TUE JUL 5 2016 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 18Z issuance...Scattered to numerous SHRA/TSRA will continue to develop across the region through the afternoon hours, with the best coverage initially along and northwest of a KMOB to K0J4 line as of 18Z, with potential farther southward development toward the I-10 corridor during the mid to late afternoon. Kept VCTS in all terminal forecasts through the afternoon, with confidence high enough to include a TEMPO for MVFR conditions and gusty winds with TSRA at KMOB and KBFM. Convection should diminish in coverage by early this evening. /21 && .PREV DISCUSSION... /issued 1041 AM CDT TUE JUL 5 2016/ DISCUSSION...See updated information for land areas below. UPDATE...A shortwave trough is slowly progressing eastward across northern and central portions of MS and AL this morning, and regional radar and satellite imagery indicates an associated weakening complex of storms over northern MS, with other numerous showers and storms developing farther eastward into central and northern AL. Farther to the south, scattered showers and thunderstorms are developing in the moist and unstable environment across our forecast area on the southern fringe of the trough axis. Short range models and the past several runs of the HRRR indicate that convective coverage may become better organized across interior portions of our forecast area late this morning into this afternoon, and potentially propagate/develop southward toward the I-10 corridor during the mid to late afternoon hours. We have increased POPs today, especially over interior portions of the forecast area this afternoon, where confidence of better coverage is higher. Forecast soundings indicate that MLCAPE values will average between 2000-3000 J/KG this afternoon, while precipitable water values range between 1.9 and 2.2 inches. The very moist and unstable airmass, along with low to mid level lapse rates between 6-6.5 C/KM could lend to a few strong to marginally severe storms around the region. Our local checklists indicate at least a moderate potential for wet microbursts with the stronger storms that develop this afternoon, and will update the Hazardous Weather Outlook to add mention. All other elements generally on track. /21 && .MOB Watches/Warnings/Advisories... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jul 5, 11:05 AM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MOBILE AL 1105 AM CDT TUE JUL 5 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-061615- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 1105 AM CDT TUE JUL 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THROUGH THIS AFTERNOON. A FEW STORMS COULD BECOME STRONG TO MARGINALLY SEVERE...WITH STRONG WIND GUSTS...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL. HOT AND HUMID CONDITIONS WILL CONTINUE THIS AFTERNOON...WITH MAXIMUM HEAT INDICES BETWEEN 100 AND 105 DEGREES ACROSS THE REGION...AND LOCALIZED HEAT INDEX READINGS BETWEEN 105 AND 108 IN A FEW LOCATIONS. THERE IS ALSO A MODERATE RISK FOR RIP CURRENTS ALONG AREA GULF BEACHES TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN EXTENDED PERIOD OF HOT AND HUMID CONDITIONS WILL PERSIST ACROSS THE REGION THROUGH THE NEXT SEVERAL DAYS...WITH DAILY MAXIMUM HEAT INDEX READINGS BETWEEN 100 AND 105 DEGREES...AND PERHAPS AS HIGH AS AROUND 108 IN A FEW LOCATIONS. A MODERATE RISK OF RIP CURRENTS CONTINUES THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ630>635-650-655-670-675-061615- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1105 AM CDT TUE JUL 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 5, 12:03 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1203 PM CDT TUE JUL 5 2016 MSZ079-051730- GEORGE MS- 1203 PM CDT TUE JUL 5 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHEASTERN GEORGE COUNTY UNTIL 1230 PM CDT... AT 1202 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST OF WADE...OR 13 MILES SOUTH OF LUCEDALE...MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY RAIN WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN GEORGE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3081 8875 3088 8850 3074 8847 3074 8875 TIME...MOT...LOC 1702Z 265DEG 17KT 3074 8865
Special weather statement, Jul 5, 12:23 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1223 PM CDT TUE JUL 5 2016
ALZ053-055-056-262-051815-
MONROE AL-CLARKE AL-CONECUH AL-BALDWIN INLAND AL-
1223 PM CDT TUE JUL 5 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHWESTERN CONECUH...NORTH CENTRAL BALDWIN...MONROE AND
SOUTHEASTERN CLARKE COUNTIES UNTIL 115 PM CDT...
AT 1222 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PETERMAN TO 11 MILES NORTHWEST OF FRISCO CITY TO
10 MILES NORTHWEST OF URIAH TO 14 MILES SOUTHEAST OF JACKSON...AND
MOVING EAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MONROEVILLE...FRISCO CITY...PETERMAN...URIAH...EXCEL AND REPTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3174 8697 3149 8708 3126 8736 3126 8748
3123 8754 3127 8790 3141 8769 3154 8767
3172 8751
TIME...MOT...LOC 1722Z 267DEG 15KT 3164 8729 3150 8757 3142 8763 3132
8777Special weather statement, Jul 5, 12:37 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1237 PM CDT TUE JUL 5 2016
ALZ059-262-051815-
ESCAMBIA AL-BALDWIN INLAND AL-
1237 PM CDT TUE JUL 5 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL BALDWIN AND NORTHWESTERN ESCAMBIA COUNTIES UNTIL 115 PM
CDT...
AT 1236 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 11 MILES WEST OF
MCCULLOUGH...OR 18 MILES NORTHWEST OF ATMORE...MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MCCULLOUGH...I65 AND AL 21...POARCH CREEK RESERVATION AND I65 AND CR 1.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
ADDITIONAL STATEMENTS WILL BE ISSUED ON THIS THUNDERSTORM AS
CONDITIONS WARRANT.
&&
LAT...LON 3110 8780 3127 8781 3127 8780 3128 8778
3130 8771 3125 8766 3124 8759 3123 8756
3126 8748 3126 8743 3107 8741
TIME...MOT...LOC 1736Z 267DEG 13KT 3120 8772
BUTTSSpecial weather statement, Jul 5, 1:15 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
115 PM CDT TUE JUL 5 2016
ALZ060-051900-
COVINGTON AL-
115 PM CDT TUE JUL 5 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN COVINGTON COUNTY UNTIL 200 PM CDT...
AT 114 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 12 MILES
NORTHWEST OF LAUREL HILL...OR 15 MILES SOUTHWEST OF ANDALUSIA...MOVING
EAST AT 20 MPH.
WINDS BETWEEEN 30 AND 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FLORALA AND LOCKHART.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
ADDITIONAL UPDATES WILL BE ISSUED ON THIS THUNDERSTORM AS CONDITIONS
WARRANT.
&&
LAT...LON 3099 8627 3099 8669 3100 8670 3121 8667
3119 8623
TIME...MOT...LOC 1814Z 279DEG 16KT 3111 8660
BUTTSThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 12:23 PM CDT | Special Weather Statement | MOB | Monroe | 52 min |
| Jul 5, 12:37 PM CDT | Special Weather Statement | MOB | Escambia | 38 min |
| Jul 5, 12:56 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 34 min |
| Jul 5, 1:33 PM CDT | Special Weather Statement | MOB | Wilcox | 42 min |
| Jul 5, 2:09 PM CDT | Special Weather Statement | MOB | Wilcox | 51 min |
| Jul 5, 2:44 PM CDT | Special Weather Statement | MOB | Clarke | 46 min |
| Jul 5, 4:20 PM CDT | Special Weather Statement | MOB | Okaloosa | 25 min |
| Jul 5, 4:40 PM CDT | Special Weather Statement | MOB | Okaloosa | 35 min |
| Jul 5, 12:03 PM CDT | Special Weather Statement | MOB | George | 27 min |
| Jul 5, 1:55 PM CDT | Special Weather Statement | MOB | Wayne | 50 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.